Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

in the ping-pong game of hospital life, asher and i are the ball.

Posted Aug 27 2010 12:04pm
remember a few weeks ago when dr w suggested discussing asher's fainting etc with neuro? and remember how neuro said, "fainting is caused by a sudden drop in blood pressure. so it's cardiac." so i called cardio.

don't get me started about the NP. i'm too annoyed. (although, i'm so glad she cleared up one mystery for me: according to her, epilepsy is a seizure disorder. i'm so glad she enlightened me.) anyhoo...

she put me through directly to dr w. so i told her that neuro said that the fainting and dizziness etc is definitely cardiac. so here is our plan for the time being
we're going to try fiddling with his meds a little bit. asher has been on three meds for a while now. two of them are specifically for blood pressure ( ramipril  - an ACE-inhibitor - and hydrochlorothiazide - a diurretic), and aspirin , which asher is on for some mild blood thinning, can also decrease blood pressure. dr w thinks that perhaps three meds working to lower his blood pressure might be a problem.

now, due to the fontan, asher needs to continue on aspirin for the time being, so we can't stop that. and if he misses one dose of the diurretic, he puffs up, so we can't fiddle with that, either. which leaves ramipril.

asher has been on ramipril since March 2009 , and it has done well for him, improving his function when his heart was trying to fail. but things have changed in there now, and due to the great gobs of oxygen and decreased workload for his heart, his function has improved. the other consideration is that fontans don't always tolerate ramipril very well. so she believes that this med is the culprit behind the dizziness and fainting.

we're going to keep an eye on him over the next little while to see how he does without it. we go back to clinic in october, and that gives us a good chunk of time to figure out if this is the right way to go. this also means that we are avoiding anything invasive, at least for the time being. if the issue is blood pressure, it should help him to stop this med. if there is no change, if asher continues having dizzy spells (most recently, he had one yesterday morning), then we will have to keep looking.

i'm hopeful about this plan. it certainly beats a cath and arch reconstruction, if you ask me. so we'll see how this goes.
Post a comment
Write a comment:

Related Searches